MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG VENTRICULAR CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG VENTRICULAR CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX597T
Medical Device Problem Codes Material Puncture/Hole (1504); Material Perforation (2205)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: some particles in the delivery liquid and on the catheter.The ventricular catheter has been shortened from length (original 250mm).Crack / cut marks in the end of the ventricular catheter.Permeability test: the permeability test was performed at a hydrostatic pressure difference of the pressure setting of the ventricular catheter upon receipt plus 30 cmh2o in the horizontal direction of flow.The test showed that the ventricular catheter is permeable.Results: based on our investigation results, we can identify cut marks and a shortened catheter.No further examination of the shunt system was performed, because no complaint was reported and it was still originally sterile packaged.At the time of the investigation, it was not clear to us how the mentioned functional impairment occurred.We can exclude a defect at the time of release.The ventricular catheter met all specifications of the final inspection when released from christoph miethke (b)(4).From our point of view, no further regulatory actions are required.
 
Event or Problem Description
It was reported that a ventricular catheter loose csf liquid, seems to be perforated before surgery.A delay of more than 15 minutes in surgery occurred.The ventricular catheter is a part of the lot 20049548 (fx597t) progav 2.0 shuntsystem ((b)(4)).No patient information were submitted.

Brand Name
VENTRICULAR CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12657728
Report Number3004721439-2021-00292
Device Sequence Number19953419
Product Code JXG
UDI-Device Identifier04041906120603
UDI-Public4041906120603
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2025
Device Model NumberFX597T
Device Catalogue NumberFX597T
Device Lot Number20049548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Initial Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1